Alert archive / Missouri / Tornado Warnings in 2007
Tornado Warning 54, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at Aug 20, 2007, 2:37 PM CDT for Texas County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2007, 2:37 PM CDT (19:37 UTC)
- Expired
- Aug 20, 2007, 3:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Texas County, MO
The radar
The Springfield radar (KSGF), 109 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 671 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 8.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KSGF 201939 TORSGF MOC215-202015- /O.NEW.KSGF.TO.W.0054.070820T1937Z-070820T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 237 PM CDT MON AUG 20 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * TORNADO WARNING FOR... TEXAS COUNTY IN SOUTH CENTRAL MISSOURI... * UNTIL 315 PM CDT. * AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS VERY DANGEROUS STORM WAS LOCATED 16 MILES SOUTHWEST OF FORT LEONARD WOOD...MOVING SOUTHEAST AT 10 MPH. * THIS TORNADIC STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WESTERN TEXAS COUNTY...INCLUDING THE TOWN OF PLATO. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3753 9225 3747 9235 3723 9217 3738 9195 $$ DSA
2 follow-up statements
000 WWUS53 KSGF 202005 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 305 PM CDT MON AUG 20 2007 MOC215-202015- /O.CON.KSGF.TO.W.0054.000000T0000Z-070820T2015Z/ TEXAS MO- 305 PM CDT MON AUG 20 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR WEST CENTRAL TEXAS COUNTY... AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR PLATO...OR 16 MILES NORTHWEST OF HOUSTON...MOVING SOUTHEAST AT 20 MPH. THE TORNADO WILL REMAIN OVER MAINLY RURAL AREAS OF WESTERN TEXAS COUNTY...INCLUDING THE TOWN OF HUGGINS. IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF 60 MPH. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3753 9225 3747 9235 3723 9217 3738 9195 $$ DSA
000 WWUS53 KSGF 202014 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 314 PM CDT MON AUG 20 2007 MOC215-202024- /O.EXP.KSGF.TO.W.0054.000000T0000Z-070820T2015Z/ TEXAS MO- 314 PM CDT MON AUG 20 2007 ...THE TORNADO WARNING FOR WEST CENTRAL TEXAS COUNTY EXPIRES AT 315 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3753 9225 3747 9235 3723 9217 3738 9195 $$ DSA
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Aug 20, 12:10 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Aug 20, 12:10 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATE FOR AVIATION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1210 PM CDT MON AUG 20 2007 .UPDATE... AREA OF RAIN CONTINUES TO PUSH OFF TO THE EAST. WITH NO REDEVELOPMENT IN THE WESTERN CWA AND A SHARP CUTOFF ON THE BACK EDGE OF THE PRECIPITATION...HAVE TRIMMED BACK ON POPS FROM WEST TO EAST. DUE TO THE PERSISTENT CLOUD COVER ACROSS THE EASTERN PORTION OF THE CWA...HIGH TEMPERATURES NEEDED TO BE LOWERED A FEW DEGREES AS WELL. BARJENBRUCH/CLAYCOMB && .DISCUSSION... /257 AM CDT MON AUG 20 2007/ MAIN FORECAST CONCERN IS HEAVY RAIN POTENTIAL TODAY AS THE REMNANTS OF ERIN FINALLY LEAVE THE OZARKS. SLIGHT CONCERN FOR TONIGHT WITH A POTENTIAL MCS TRACKING SOUTH AND SOUTHEAST TOWARDS THE OZARKS. ATTENTION THEN TURNS TO TEMPERATURES FOR MIDWEEK AS HIGHS GET BACK INTO THE 90S. WILL THEN LOOK AT A SLIGHT SHIFT IN THE UPPER LEVEL PATTERN AND ITS IMPLICATIONS FOR THE OZARKS LATE THIS WEEK. TODAY...A RECENT BLOSSOM IN RADAR REFLECTIVITIES OVERNIGHT IS LIKELY BEING AIDED BY A POCKET OF ISENTROPIC UPGLIDE OWING TO A 40 TO 45 KNOT LOW LEVEL JET. THIS FEATURE IS EXPECTED TO SLOWLY TRANSLATE NORTHEASTWARD ALONG THE INTERSTATE 44 CORRIDOR EARLY THIS MORNING AND WEAKEN...AS THE UPPER LEVEL WAVE LEFT FROM ERIN SHEARS EAST. THEREFORE THINK THE MAIN HEAVY RAIN THREAT WILL BE EARLY THIS MORNING. TROPICAL AIRMASS AND HIGH FREEZING LEVELS STILL SUPPORT A HEAVY RAIN POTENTIAL THROUGH THE AFTERNOON... JUST WILL NOT BE AS WIDESPREAD. WILL THEREFORE KEEP THE FLASH FLOOD WATCH GOING THROUGH 15Z. DAY SHIFT MAY NEED TO EXTEND THE NORTHEAST PORTION OF THE WATCH...BUT AM NOT GOING TO GET TOO CUTE RIGHT NOW. RAIN WILL COME TO AN END OVER SOUTHEAST KANSAS AND SOUTHWEST MISSOURI BY LATE THIS AFTERNOON AS THE UPPER LEVEL WAVE SHIFTS INTO THE OHIO RIVER VALLEY. DID NOT STRAY TOO FAR FROM MAV TEMPERATURES...BUT DID KNOCK THEM DOWN A BIT OVER CENTRAL MISSOURI WITH THE EXPECTED RAIN AND CLOUD COVER. TONIGHT...SHOULD BE FAIRLY QUIET OVER MOST OF THE OZARKS. COULD SEE A REMAINING SHOWER OR TWO UP TOWARDS VICHY THIS EVENING. A LITTLE BIT OF CONCERN FOR SOME FOG DEVELOPMENT GIVEN THE RECENT RAINFALL. PRESSURE GRADIENTS AT THE SURFACE SHOULD BE TIGHT ENOUGH TO KEEP WINDS IN THE 5 TO 10 KNOT RANGE OVER MOST AREAS...WITH THE ONE EXCEPTION POSSIBLY BEING SOUTH CENTRAL MISSOURI. MAY SEE VISIBILITIES DROP A BIT AFTER MIDNIGHT...BUT NOT THINKING DENSE FOG AT THIS TIME. EYES THEN TURN NORTH AS AN MCS IS EXPECTED TO DEVELOP SOMEWHERE UP IN THE CORN BELT. THIS MCS WOULD LIKELY TRACK SOUTH TO SOUTHEAST AND AFFECT PORTIONS OF NORTHEAST KANSAS AND NORTHWEST MISSOURI LATE TONIGHT. WITH THE LACK OF A DECENT LOW LEVEL JET...NOT SURE IT WILL MAKE IT INTO SOUTHEAST KANSAS AND CENTRAL MISSOURI. PLACED SLIGHT CHANCE POPS TO COVER THIS FOR NOW AND WILL LET LATER SHIFTS CONTINUE TO EVALUATE. TUESDAY THROUGH WEDNESDAY NIGHT...SLOW HEIGHT RISES WILL LEAD TO A WARMING AND DRYING TREND. WILL STILL NEED TO WATCH THE EVOLUTION OF THAT MCS TUESDAY MORNING. VERY WELL POSSIBLE THERE COULD BE SOME KIND OF OUTFLOW BOUNDARIES TO DEAL WITH LATER TUESDAY SOMEWHERE ACROSS CENTRAL MISSOURI. AS OF RIGHT NOW...THINK CAP WILL HOLD AND MOST AREAS WILL BE DRY. HOWEVER...DECENT CONVERGENCE ALONG AN OUTFLOW BOUNDARY MAY BE ENOUGH TO GET SOMETHING GOING. KEPT POPS BELOW 15 PERCENT FOR NOW. OTHERWISE...850 MB TEMPERATURES WARMING INTO THE LOWER 20S CELSIUS SPELL LOWER TO MIDDLE 90S FOR HIGHS. THURSDAY THROUGH SUNDAY...HEIGHTS WILL LOWER ACROSS THE NORTHERN TIER OF STATES. THE PATTERN LOOKS AMPLIFIED ENOUGH TO EVENTUALLY SUPPORT A FRONT MAKING IT DOWN INTO THE OZARKS. TIME FRAME FOR A FRONTAL PASSAGE RIGHT NOW IS SOMETIME ON FRIDAY OR SATURDAY. SLIGHT CHANCE TO CHANCE POPS WERE BRACKETED AROUND THIS PERIOD. TEMPERATURES WILL STAY WARM AHEAD OF THE FRONT WITH HIGHS STILL IN THE LOWER TO MIDDLE 90S THURSDAY AND POSSIBLY FRIDAY. WILL THEN NEED TO SEE WHERE THAT FRONT ENDS UP NEXT WEEKEND TO GET A BETTER HANDLE ON POPS AND TEMPERATURES. SCHAUMANN && .AVIATION... FOR THE 18Z TAF PACKAGE...SYSTEM HAS MOVED OFF AND WEAKENED IN EASTERN MISSOURI LATE THIS MORNING. RADAR SHOWING PRECIP OFF TO THE EAST OF SPRINGFIELD. HAVE SOME LOW MVFR CEILINGS OVER JOPLIN THAT HAS SHOWN SIGNS OF LIFTING AND SHOULD BREAK IN THE NEXT HOUR OR SO. WITH ALL THE MOISTURE ON THE GROUND...NEED TO START THINKING OF POSSIBLY SOME FOG TOMORROW MORNING. MOS GUIDANCE SHOWING WINDS REMAINING STRONG FROM THE SOUTH OVERNIGHT...SO ONLY WENT WITH A SLIGHT REDUCTION IN VISIBILITIES. SHOULD WINDS TAPER OFF EVEN MORE...THEN FOG WILL BE A GREATER THREAT. WILL CONTINUE TO MONITOR CONDITIONS. GCC .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Aug 20, 12:57 PM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1257 PM CDT MON AUG 20 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-211800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1257 PM CDT MON AUG 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO EFFECT AREAS EAST OF A CAMDENTON TO MARSHFIELD TO GAINESVILLE LINE THIS AFTERNOON. THIS ACTIVITY WILL CONTINUE TO PUSH OFF TO THE EAST AT 20 MPH. RUNOFF FROM EXCESSIVE RAINFALL WILL CAUSE CONTINUED FLOODING FOR COMMUNITIES IN JASPER...DADE...LAWRENCE...CEDAR...POLK... GREENE... DALLAS...CAMDEN...LACLEDE...WEBSTER...AND WRIGHT COUNTIES THROUGH 5 PM. A FEW OF THE STRONGER STORMS MAY ALSO PRODUCE RAINFALL RATES IN EXCESS OF ONE INCH PER HOUR...WIND GUSTS TO 60 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL AGAIN BE POSSIBLE FROM THURSDAY THROUGH SUNDAY. THE BEST CHANCE FOR STORMS APPEARS TO BE ON FRIDAY OR SATURDAY AS A COLD FRONT MOVES THROUGH THE REGION. AFTERNOON HEAT INDEX VALUES GREATER THAN 100 DEGREES WILL BE POSSIBLE WEDNESDAY AND THURSDAY ACROSS PORTIONS OF WESTERN AND SOUTH CENTRAL MISSOURI...AS WELL AS EXTREME SOUTHEAST KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) BARJENBRUCH
In the hours before
Local storm report, Aug 20, 11:29 AM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1129 AM CDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM FLASH FLOOD PLEASANT HOPE 37.46N 93.27W
08/20/2007 POLK MO COUNTY OFFICIAL
LOCAL OFFICIAL INDICATED THAT ALL ROADS, COUNTY OR MAIN,
LEADING IN OR OUT OF PLEASANT HOPE ARE CLOSED AND
IMPASSABLE.
&&
JLTLocal storm report, Aug 20, 12:26 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1226 PM CDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1151 AM FLASH FLOOD BUFFALO 37.64N 93.09W
08/20/2007 DALLAS MO LAW ENFORCEMENT
WATER OVER THE ROAD IN CITY OF BUFFALO FROM THE HWY
65/HWY 32 INTERSECTION NORTH TO W MILL. LOW WATER
CROSSING FLOODED BETWEEN ROCKET AND RAINBOW ROAD AND ON
HIGHWAY 73 NORTH OF RAINBOW ROAD. REPORT VIA ESPOTTER
FROM COUNTY 911.
&&
DSALocal storm report, Aug 20, 12:35 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1235 PM CDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM FLASH FLOOD LEBANON 37.68N 92.66W
08/20/2007 LACLEDE MO EMERGENCY MNGR
ROAD FLOODED. EAST HIGHWAY 32 NEAR PINETREE IN THE
LEBANON AREA.
&&
DSALocal storm report, Aug 20, 1:09 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
109 PM CDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLASH FLOOD LEBANON 37.68N 92.66W
08/20/2007 LACLEDE MO LAW ENFORCEMENT
WEST ELM ROAD IS CLOSED BETWEEN DRURY AND SPRINGFIELD
ROAD IN LEBANON DUE TO FLOOD WATERS.
&&
JLTLocal storm report, Aug 20, 1:12 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
112 PM CDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLASH FLOOD 5 W FAIR GROVE 37.38N 93.24W
08/20/2007 GREENE MO DEPT OF HIGHWAYS
ROUTE CC IS CLOSED NEAR THE JUNCTION OF ROUTE H DUE TO
FLOOD WATERS.
&&
JLTLocal storm report, Aug 20, 2:08 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
208 PM CDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM FUNNEL CLOUD FALCON 37.60N 92.38W
08/20/2007 LACLEDE MO PUBLIC
&&
JLTThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 2:50 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 25 min |
| Aug 20, 3:05 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Webster | 23 min |
| Aug 20, 3:33 AM CDT | Flash Flood Warning | SGF | Jasper, Lawrence | 6 hr |
| Aug 20, 4:40 AM CDT | Flash Flood Warning | SGF | Greene | 5 hr |
| Aug 20, 5:39 AM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 36 min |
| Aug 20, 6:18 AM CDT | Flash Flood Warning | SGF | Dade | 4 hr |
| Aug 20, 7:10 AM CDT | Flash Flood Warning | SGF | Polk | 3 hr |
| Aug 20, 7:45 AM CDT | Flash Flood Warning | SGF | Cedar | 3 hr |
| Aug 20, 9:25 AM CDT | Flash Flood Warning | SGF | Cedar, Dade, Dallas, Greene, Jasper, Lawrence and 2 more | 8 hr |
| Aug 20, 11:33 AM CDT | Flash Flood Warning | SGF | Camden, Laclede, Wright | 10 hr |
| Aug 20, 12:28 PM CDT | River Flood Warning | SGF | Jasper | 33 hr |
| Aug 20, 1:31 PM CDT | Flash Flood Warning | SGF | Pulaski, Texas | 8 hr |
| Aug 20, 2:07 PM CDT | Tornado Warning | SGF | Laclede | 38 min |
| Aug 20, 2:46 PM CDT | Tornado Warning | SGF | Wright | 29 min |
| Aug 20, 3:41 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 79 min |
| Aug 20, 4:00 PM CDT | Flash Flood Warning | SGF | Shannon | 6 hr |
| Aug 20, 4:57 PM CDT | Areal Flood Warning | SGF | Cedar, Dade, Dallas, Greene, Jasper, Lawrence and 2 more | 18 hr |
Nearby
Tornado Warnings in Missouri, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.